Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 60, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 3, 2019, 9:14 AM CDT for Fayette County, Lavaca County, Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2019, 9:14 AM CDT (14:14 UTC)
- Expired
- May 3, 2019, 10:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 102 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 9:50 AM CDT | HAIL 1 | 7 Nne Hallettsville, TX | OWNER OF CURTS CARPETING AND DESIGN CENTER NORTH OF HALLETTSVILLE REPORTED QUARTER SIZE HAIL AT HER HOME, 2 MILES NORTH OF THEIR BUSINESS. |
| May 3, 9:55 AM CDT | HAIL 1.25 | 7 Nne Hallettsville, TX | OWNER OF A FARM ALONG HWY 77 REPORTED HAIL BIGGER THAN QUARTERS NORTH OF HALLETTSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.7
The text
As transmitted.
572
WUUS54 KEWX 031414
SVREWX
TXC149-285-031500-
/O.NEW.KEWX.SV.W.0060.190503T1414Z-190503T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
914 AM CDT Fri May 3 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
South central Fayette County in south central Texas...
Northwestern Lavaca County in south central Texas...
* Until 1000 AM CDT.
* At 913 AM CDT, a severe thunderstorm was located near Moulton,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Schulenburg, Shiner, Flatonia, Moulton, Komensky, Worthing,
Henkhaus, Moravia, Witting, Engle, Wied and Breslau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe
weather including large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room,
a bathroom, closet or basement.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2966 9684 2963 9687 2963 9686 2962 9686
2939 9699 2943 9717 2963 9714 2964 9713
2965 9714 2973 9713 2970 9682
TIME...MOT...LOC 1413Z 217DEG 19KT 2951 9709
HAIL...1.00IN
WIND...60MPH
$$
PLATT2 follow-up statements
687
WWUS54 KEWX 031427
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
927 AM CDT Fri May 3 2019
TXC149-285-031500-
/O.CON.KEWX.SV.W.0060.000000T0000Z-190503T1500Z/
Fayette TX-Lavaca TX-
927 AM CDT Fri May 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTH CENTRAL FAYETTE AND NORTHWESTERN LAVACA COUNTIES...
At 925 AM CDT, a severe thunderstorm was located near Hallettsville,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Schulenburg, Flatonia, Moulton, Komensky, Henkhaus, Moravia, Witting,
Engle, and Highway 77 between Hallettsville and Schulenburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe
weather including large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2966 9684 2963 9687 2963 9686 2962 9686
2941 9698 2947 9715 2963 9714 2964 9713
2965 9714 2973 9713 2970 9682
TIME...MOT...LOC 1425Z 234DEG 25KT 2953 9699
HAIL...1.00IN
WIND...60MPH
$$
PLATT476
WWUS54 KEWX 031448
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
948 AM CDT Fri May 3 2019
TXC149-285-031500-
/O.CON.KEWX.SV.W.0060.000000T0000Z-190503T1500Z/
Fayette TX-Lavaca TX-
948 AM CDT Fri May 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTH CENTRAL FAYETTE AND NORTH CENTRAL LAVACA COUNTIES...
At 947 AM CDT, a severe thunderstorm was located near Hallettsville,
moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Schulenburg, Engle, Breslau, Moravia and Witting.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2966 9684 2963 9687 2963 9686 2962 9686
2943 9697 2947 9706 2972 9701 2970 9682
TIME...MOT...LOC 1447Z 258DEG 18KT 2953 9693
HAIL...1.75IN
WIND...60MPH
$$
PLATTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:30 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 3, 6:30 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 630 AM CDT Fri May 3 2019 .AVIATION... SHRA/TSRA are pushing east of I-35 where have lingered mention until 13Z or 14Z. Otherwise, MVFR CIGs prevail this morning into afternoon. CIGs rise to VFR this afternoon. SHRA/TSRA redevelop this afternoon ahead of another upper level disturbance and have maintained mention of VCTS. The SHRA/TSRA move east across our area this evening into overnight, then move off to the east on Saturday. Winds will generally be 10 KTs, however gusts up to 50 KTs are possible in and near TSRA. && .PREV DISCUSSION... /ISSUED 405 AM CDT Fri May 3 2019/ UPDATE... We have allowed the Severe Thunderstorm Watch for Kinney, Maverick, Zavala, and Dimmit Counties to expire. The storms left in our CWA are moving into an airmass that is not favorable for severe development. Moderate to heavy rain will continue in some storms for the next several hours. PREV DISCUSSION... /ISSUED 318 AM CDT Fri May 3 2019/ SHORT TERM (Today through Saturday)... Upper air analysis last evening showed a trough over the western half of the country with westerly flow over Texas. At the surface, there was a series of outflow boundaries around our CWA. Winds were generally from the east-northeast. These winds and outflows have brought drier, cooler air with dewpoint temperatures and temperatures 10 to 15 degrees lower than 24 hours ago. The initial problem for this period will be what happens to the storms in the western part of our area. Short term models show a line developing as they progress east- southeastward reaching the San Antonio area by the start of this period. With the drier boundary layer air the severe threat looks to be lower, but we could see gusty winds and brief heavy rain. Winds will become southerly to southeasterly by noon and this will moisten the boundary layer. Another upper level shortwave trough will move across the region and kick off another round of showers and thunderstorms this afternoon and evening. The left over outflow boundaries will be the focus for convective initiation this afternoon. The moistening of the airmass and mid-level cooling will lead to SBCAPE around 2000 j/kg. Vertical wind shear will be modest at 30-40 kts. With this combination SPC has most of our CWA in the Slight Risk area today. Large hail and damaging straight line winds will be the main threat, but storms could interact with the surface boundaries producing isolated tornadoes. Strong to severe storms will continue into the evening with conditions remaining favorable. Rainfall with storms will be up to 1-2 inches. Storms should wane overnight. Saturday the shortwave will move away to the east. There could be some showers and thunderstorms in its wake over the eastern part of the CWA early. We should see clearing across the entire air by afternoon. LONG TERM (Saturday Night through Thursday)... A weak upper level ridge will build over the region Saturday night keeping dry weather in place through the day Sunday. The next upper level shortwave trough will move into the picture Sunday night starting the next active period. Showers and thunderstorms will be possible starting out west Sunday night and spreading to the east Monday. Monday night the shortwave will move away to the east taking convection with it. Showers and thunderstorms will end from west to east through the night and into Tuesday. Tuesday night and Wednesday the next longwave trough will move into the southwest turning the upper flow to the southwest and bringing another shortwave across the region. This will mean another chance for showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 63 82 62 84 / 90 60 20 0 10 Austin Bergstrom Intl Airport 76 63 82 61 84 / 90 60 30 0 10 New Braunfels Muni Airport 77 63 82 62 84 / 80 70 20 0 10 Burnet Muni Airport 74 60 78 60 82 / 90 60 10 0 10 Del Rio Intl Airport 81 64 86 66 87 / 70 40 10 10 20 Georgetown Muni Airport 75 62 80 61 83 / 90 60 20 0 10 Hondo Muni Airport 79 62 85 63 87 / 70 60 10 0 10 San Marcos Muni Airport 78 62 82 61 84 / 80 60 20 0 10 La Grange - Fayette Regional 79 66 84 63 87 / 90 70 30 0 10 San Antonio Intl Airport 77 64 82 63 85 / 80 70 20 0 10 Stinson Muni Airport 78 65 82 64 85 / 70 70 20 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...04 Short-Term/Long-Term...05
Hazardous weather outlook, May 3, 3:43 AM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 343 AM CDT Fri May 3 2019 TXZ171>173-183>194-202>209-217>225-228-040845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 343 AM CDT Fri May 3 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a slight risk of severe storms for most of South-Central Texas today into tonight. Large hail and damaging winds are the main threats, however, isolated tornadoes are possible. Locally heavy rainfall amounts of 1 to 2 inches could lead to minor flooding, especially across areas that have received heavy rains recently. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 3, 7:45 AM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 745 AM CDT Fri May 3 2019 TXZ224-031345- De Witt TX- 745 AM CDT Fri May 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT COUNTY UNTIL 845 AM CDT... At 745 AM CDT, Doppler radar was tracking a strong thunderstorm near Yorktown, moving east at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Cuero and Gruenau. LAT...LON 2900 9759 2911 9761 2918 9725 2900 9724 TIME...MOT...LOC 1245Z 261DEG 13KT 2906 9751 BMW
Special weather statement, May 3, 8:08 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
808 AM CDT Fri May 3 2019
TXZ209-223>225-031415-
Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
808 AM CDT Fri May 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEWITT...
NORTHEASTERN GONZALES...FAYETTE AND NORTHWESTERN LAVACA COUNTIES
UNTIL 915 AM CDT...
At 808 AM CDT, Doppler radar was tracking a strong thunderstorm near
Moulton, moving northeast at 25 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
La Grange, Schulenburg, Shiner, Flatonia, Moulton, Waelder, Muldoon,
Cistern, Hochheim, Komensky, Swiss Alp, Henkhaus, Dubina, Engle,
Dilworth, Plum, Ammannsville, Thompsonville, Mullins Prairie and
Freyburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2980 9671 2925 9733 2975 9739 2978 9732
2993 9716 3004 9702
TIME...MOT...LOC 1308Z 215DEG 21KT 2953 9724
BMWLocal storm report, May 3, 9:06 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
906 AM CDT FRI MAY 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM TORNADO 6 ENE FLATONIA 29.73N 97.01W
05/03/2019 FAYETTE TX LAW ENFORCEMENT
CONFIRMED VIA FAYETTE COUNTY LAW
ENFORCEMENT. REPORTS OF DAMAGE.
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:12 PM CDT | Special Weather Statement | EWX | Val Verde | 48 min |
| May 2, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 83 min |
| May 2, 8:00 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| May 2, 8:19 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 86 min |
| May 2, 8:41 PM CDT | Tornado Warning | EWX | Val Verde | 22 min |
| May 2, 8:57 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 63 min |
| May 2, 8:59 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 61 min |
| May 2, 9:19 PM CDT | Tornado Warning | EWX | Val Verde | 26 min |
| May 2, 9:34 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 26 min |
| May 2, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 62 min |
| May 2, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 41 min |
| May 2, 10:46 PM CDT | Areal Flood Advisory | EWX | Val Verde | 6 hr |
| May 2, 10:56 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 64 min |
| May 2, 11:29 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 52 min |
| May 2, 11:49 PM CDT | Special Weather Statement | EWX | Burnet | 41 min |
| May 3, 12:00 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 75 min |
| May 3, 12:34 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 3 hr |
| May 3, 1:32 AM CDT | River Flood Warning | EWX | Val Verde | 7 hr |
| May 3, 1:42 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 78 min |
| May 3, 2:38 AM CDT | Special Weather Statement | EWX | Dimmit | 37 min |
| May 3, 2:58 AM CDT | Special Weather Statement | EWX | Kinney | 32 min |
| May 3, 3:23 AM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 3, 5:19 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 3, 7:22 AM CDT | Tornado Warning | EWX | DeWitt | 23 min |
| May 3, 7:25 AM CDT | Tornado Warning | EWX | Fayette | 35 min |
| May 3, 7:45 AM CDT | Special Weather Statement | EWX | DeWitt | 60 min |
| May 3, 8:08 AM CDT | Special Weather Statement | EWX | Fayette | 67 min |
| May 3, 8:33 AM CDT | Tornado Warning | EWX | Fayette | 27 min |
| May 3, 8:40 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 2 hr |
| May 3, 8:59 AM CDT | Tornado Warning | EWX | Fayette | 31 min |
| May 3, 9:20 AM CDT | Tornado Warning | EWX | Fayette | 40 min |
| May 3, 9:37 AM CDT | Tornado Warning | EWX | Lavaca | 38 min |
| May 3, 9:57 AM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 48 min |
| May 3, 3:12 PM CDT | Special Weather Statement | EWX | Val Verde | 63 min |
| May 3, 4:14 PM CDT | Special Weather Statement | EWX | Zavala | 46 min |
| May 3, 4:21 PM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| May 3, 4:30 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
| May 3, 4:35 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 55 min |
| May 3, 4:36 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 39 min |
| May 3, 4:46 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall | 119 min |
| May 3, 5:05 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 55 min |
| May 3, 5:10 PM CDT | Special Weather Statement | EWX | Williamson | 35 min |
| May 3, 5:14 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 46 min |
| May 3, 5:21 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 54 min |
| May 3, 5:26 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall | 11 hr |
| May 3, 5:29 PM CDT | Special Weather Statement | EWX | Gillespie | 46 min |
| May 3, 5:34 PM CDT | Special Weather Statement | EWX | Travis | 26 min |
| May 3, 5:48 PM CDT | Special Weather Statement | EWX | Gillespie | 42 min |
| May 3, 5:58 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays | 47 min |
| May 3, 6:00 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 45 min |
| May 3, 6:01 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
| May 3, 6:10 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 3, 6:16 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| May 3, 6:26 PM CDT | Flash Flood Warning | EWX | Hays, Travis | 11 hr |
| May 3, 6:27 PM CDT | Severe Thunderstorm Warning | EWX | Real | 63 min |
| May 3, 6:29 PM CDT | Special Weather Statement | EWX | Gillespie | 46 min |
| May 3, 6:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 37 min |
| May 3, 6:43 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 62 min |
| May 3, 6:54 PM CDT | Special Weather Statement | EWX | Bandera, Kendall | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.